Alert archive / Missouri / Tornado Warnings in 2011
Tornado Warning 119, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 27, 2011, 3:55 PM CDT for 5 counties in Missouri. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 3:55 PM CDT (20:55 UTC)
- Expired
- Apr 27, 2011, 4:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Bollinger County, MO, Cape Girardeau County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:10 PM CDT | TORNADO | 2 W Chaffee, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 12:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 27, 3:29 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
812
WFUS53 KPAH 272055
TORPAH
MOC017-031-143-201-207-272130-
/O.NEW.KPAH.TO.W.0119.110427T2055Z-110427T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
SOUTHWESTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
NORTH CENTRAL NEW MADRID COUNTY IN SOUTHEAST MISSOURI...
WESTERN SCOTT COUNTY IN SOUTHEAST MISSOURI...
STODDARD COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 430 PM CDT.
* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
BLOOMFIELD...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BLOOMFIELD...
ESSEX...
DEXTER...
BELL CITY...
MOREHOUSE...
SIKESTON...
MINER...
MORLEY...
HAY-WOOD CITY...
ORAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3699 9014 3712 9001 3719 8970 3707 8953
3688 8951 3687 8953 3685 8951 3681 8950
3672 8999
TIME...MOT...LOC 2055Z 240DEG 52KT 3690 8989
$$1 follow-up statement
977
WWUS53 KPAH 272118
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT WED APR 27 2011
MOC017-272128-
/O.CAN.KPAH.TO.W.0119.000000T0000Z-110427T2130Z/
BOLLINGER MO-
418 PM CDT WED APR 27 2011
...THE TORNADO WARNING FOR SOUTHEASTERN BOLLINGER COUNTY IN SOUTHEAST
MISSOURI IS CANCELLED...
LAT...LON 3688 8951 3685 8974 3716 8984 3719 8970
3707 8953
TIME...MOT...LOC 2118Z 240DEG 60KT 3708 8958
$$
MOC031-143-201-207-272130-
/O.CON.KPAH.TO.W.0119.000000T0000Z-110427T2130Z/
STODDARD MO-SCOTT MO-CAPE GIRARDEAU MO-NEW MADRID MO-
418 PM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTH
CENTRAL NEW MADRID...SOUTH CENTRAL CAPE GIRARDEAU...WESTERN SCOTT AND
NORTHEASTERN STODDARD COUNTIES IN SOUTHEAST MISSOURI...
AT 413 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED NEAR MORLEY...MOVING NORTHEAST AT 60 MPH.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3688 8951 3685 8974 3716 8984 3719 8970
3707 8953
TIME...MOT...LOC 2118Z 240DEG 60KT 3708 8958
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:16 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 27, 1:16 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT WED APR 27 2011
.DISCUSSION...
SLIGHT RISK OF SEVERE IS FOR PRIMARY HAZARD OF LARGE HAIL GIVEN
COOLING MID TROPOSPHERIC TEMPS...AIDED/ABETTED BY STEEP MID LEVEL
LAPSE RATES AS LOW PRESSURE SYSTEM LIFTS OVERHEAD AND SWEEPS THRU.
WILL HAVE TO WATCH DEVELOPING HELICITY PROFILES WITH LOW INCOMING
IN CASE TORNADIC THREAT DEVELOPS...SPC BEING ON TOP OF THAT
ALREADY PER EARLIER CONFERENCE CALL.
GRADIENT WINDS WILL ENHANCE WITH SURFACE LOW MOVING THRU AND
SHOULD SEE WINDS SHIFTING FROM SLYS TO WSLYS/NWLYS WITH TIME. SOME
GUSTS TO NEAR ADVISORY THRESHOLDS MAY BE POSSIBLE.
ANOTHER 1 TO POTENTIALLY 1.5" OF RAINFALL CAN BE EXPECTED WITH THE
SYSTEM PASSAGE THROUGH THIS EVENING. WE WILL THEREFORE LEAVE THE
FFA RUNNING THRU ITS INHERITED EXPIRATION TIME OF 700 PM...AND
CONTINUE OUTLOOK/FORECAST FOR HEAVY RAIN AS WELL.
CLEARING/IMPROVING CONDITIONS EXPECTED LATER TONIGHT-TOMORROW AND
SHOULD LAST INTO/THRU MUCH OF THE DAY SATURDAY...OFFERING MUCH
NEEDED REPRIEVE FROM SVR WX/HEAVY RAIN. SAVE EXCEPTION IS SMALLISH
CYCLONIC FLOW ENERGY POPS FOR THURSDAY PM/EVENING...BUT QPF SHOULD
BE LIGHT.
NEXT BEST CHC PCPN IS LATER IN THE WEEKEND...SPECIFICALLY SAT
NIGHT-SUN NIGHT TIME FRAME WITH ANOTHER SYSTEM PASSAGE AND
POTENTIALLY AN INCH OR TWO MORE OF RAINFALL. HAVE MENTIONED THIS
IN HWO AND WILL BE SOMETHING TO KEEP AN EYE UPON WITH REGARD TO
CONTINUED FLOODING.
&&
.AVIATION...
CONVECTIVE OUTBREAK WITH SYSTEM PASSAGE THIS PM WILL LOWER CIGS
FROM MVFR TO IFR AT TIMES. IFR VSBYS IN HEAVY RAIN ARE POSSIBLE
AND HAIL IS THE SVR WX THREAT...THOUGH NOT IN TAFS (YET). AS THE
SURFACE WAVE PASSES...GRADIENT WINDS COULD YIELD SOME GUSTS NEAR
30 KTS AT TIMES...WITH WINDS SHIFTING FROM SOUTHERLYS TO WESTERLYS
OR NORTHWESTERLYS OVER THE COURSE OF THE EVENING. GRADUAL
IMPROVEMENT BACK TO VFR EXPECTED LATE TONIGHT INTO TOMORROW AS THE
SYSTEM PUSHES EAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Apr 27, 3:16 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 316 PM CDT WED APR 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 316 PM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE QUAD STATE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO THIS EVENING...WITH A MODERATE RISK EAST OF A LINE FROM MAYFIELD AND UNION TOWN KENTUCKY...ONWARD TO PETERSBURG INDIANA. THIS MODERATE RISK AREA COVERS PART OF SOUTHWEST INDIANA AND THE PURCHASE AREA OF WEST KENTUCKY...AS WELL AS THE ENTIRE PENNYRILE REGION OF WEST KENTUCKY. INITIALLY...THE PRIMARY HAZARDS ACROSS THE OUTLOOK AREA WILL WILL LARGE HAIL AND DAMAGING WINDS. INTO THE MID AFTERNOON AND EARLY EVENING HOURS...THE HAZARD WILL INCLUDE THE POTENTIAL FOR ISOLATED TORNADOES...AS A SURFACE LOW PRESSURE MOVES ALONG THE COLD FRONT...TAPPING INTO STRONGLY SHEARED WINDS AT THE SURFACE AND ALOFT. THE THREAT FOR TORNADOES SHOULD DIMINISH LATE TONIGHT AND OVERNIGHT...AS THE FRONTAL BOUNDARY MOVES EAST OF THE AREA. THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. THIS IS A PARTICULARLY DANGEROUS SITUATION. PLEASE REFER TO THE ANY ONGOING FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC RIVER FLOODING WILL CONTINUE THROUGH MUCH OF THE PERIOD. IN ADDITION...THERE IS SOME POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINS LATER IN THE WEEKEND...ESPECIALLY SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH THIS EVENING...UNTIL THE COLD FRONT HAS PUSHED THROUGH THE AREA. SEVERE WEATHER...HEAVY RAINFALL AND FLOODING REPORTS SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE. SMITH
In the hours before
Local storm report, Apr 27, 1:59 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL JACKSON 37.38N 89.65W
04/27/2011 E1.50 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
&&
RSTLocal storm report, Apr 27, 2:02 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL FRUITLAND 37.45N 89.64W
04/27/2011 E1.75 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
&&
RSTLocal storm report, Apr 27, 2:04 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
204 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL JACKSON 37.38N 89.65W
04/27/2011 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
&&
RSTLocal storm report, Apr 27, 2:33 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL ALTO PASS 37.57N 89.32W
04/27/2011 E1.00 INCH UNION IL TRAINED SPOTTER
ON ROUTE 127 IN ALTO PASS
&&
RSTLocal storm report, Apr 27, 2:35 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST ELLSINORE 36.93N 90.75W
04/27/2011 E65 MPH CARTER MO TRAINED SPOTTER
&&
RSTLocal storm report, Apr 27, 3:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
04/27/2011 M60 MPH BUTLER MO TRAINED SPOTTER
TREES DOWN
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:04 PM CDT | Flash Flood Warning | PAH | Butler, Carter, New Madrid, Ripley, Stoddard, Wayne | 6 hr |
| Apr 26, 7:05 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 25 min |
| Apr 26, 7:36 PM CDT | Flash Flood Warning | PAH | Butler | 12 hr |
| Apr 26, 7:49 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Mississippi, Perry, Scott | 6 hr |
| Apr 27, 2:30 AM CDT | Flash Flood Warning | PAH | Butler | 12 hr |
| Apr 27, 9:03 AM CDT | River Flood Warning | PAH | Carter | 82 min |
| Apr 27, 9:10 AM CDT | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 48 hr |
| Apr 27, 12:31 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 29 min |
| Apr 27, 12:42 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 33 min |
| Apr 27, 12:58 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 32 min |
| Apr 27, 1:01 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard, Wayne | 29 min |
| Apr 27, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 32 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 26 min |
| Apr 27, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 26 min |
| Apr 27, 1:59 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 31 min |
| Apr 27, 2:26 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard | 34 min |
| Apr 27, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 30 min |
| Apr 27, 2:32 PM CDT | Flash Flood Warning | PAH | Butler | 24 hr |
| Apr 27, 2:53 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 37 min |
| Apr 27, 3:04 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 26 min |
| Apr 27, 3:21 PM CDT | Tornado Warning | PAH | Butler | 24 min |
| Apr 27, 3:31 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard | 29 min |
| Apr 27, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 41 min |
| Apr 27, 3:41 PM CDT | Tornado Warning | PAH | Bollinger | 19 min |
| Apr 27, 3:43 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 17 min |
| Apr 27, 3:52 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 23 min |
| Apr 27, 3:59 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 31 min |
| Apr 27, 4:01 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 14 min |
| Apr 27, 4:16 PM CDT | Tornado Warning | PAH | Cape Girardeau, Perry | 29 min |
| Apr 27, 4:22 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry | 6 hr |
| Apr 27, 4:25 PM CDT | Tornado Warning | PAH | Cape Girardeau, Scott | 35 min |
Nearby
Tornado Warnings in Missouri, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.